Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A cusp singularity with no Galois cover by a complete intersection


Author: David E. Anderson
Journal: Proc. Amer. Math. Soc. 132 (2004), 2517-2527
MSC (2000): Primary 14B05, 14J17
DOI: https://doi.org/10.1090/S0002-9939-04-07302-2
Published electronically: April 8, 2004
MathSciNet review: 2054775
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: With an explicit example, we confirm a conjecture by Neumann and Wahl that there exist cusps with no Galois cover by a complete intersection. Some computational techniques are reviewed, and a method for deciding whether a given cusp has a complete intersection Galois cover is developed.


References [Enhancements On Off] (What's this?)

  • 1. F. Hirzebruch, Hilbert modular surfaces, Enseignement Math. 19 (1973), no. 2, 183-281. MR 52:13856
  • 2. U. Karras, Eigenschaften der lokalen Ringe in zweidimensionalen Spitzen, Math. Ann. 215 (1975), 117-129. MR 51:10679
  • 3. Ramanujachary Kumanduri and Cristina Romero, Number theory with computer applications, ch. 11, pp. 270-271, Prentice Hall, 1998.
  • 4. W. D. Neumann, A calculus for plumbing applied to the topology of complex surface singularities and degenerating complex curves, Trans. Amer. Math. Soc. 268 (1981), no. 2, 299-344. MR 84a:32015
  • 5. W. D. Neumann, Abelian covers of quasihomogeneous surface singularities, Singularities, Arcata 1981, Proc. Sympos. Pure Math., vol. 40, Amer. Math. Soc., Providence, RI, 1983, pp. 233-243. MR 85g:32018
  • 6. W. D. Neumann and Jonathan Wahl, Casson invariant of links of singularities, Comment. Math. Helv. 65 (1990), 58-78. MR 91c:57022
  • 7. W. D. Neumann and Jonathan Wahl, Universal abelian covers of quotient-cusps, Math. Ann. 326 (2003), 75-93. MR 2004d:32039

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14B05, 14J17

Retrieve articles in all journals with MSC (2000): 14B05, 14J17


Additional Information

David E. Anderson
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Address at time of publication: Department of Mathematics, University of Michigan, 2074 East Hall, Ann Arbor, Michigan 48109
Email: anderson@math.columbia.edu, dandersn@umich.edu

DOI: https://doi.org/10.1090/S0002-9939-04-07302-2
Received by editor(s): December 6, 2001
Received by editor(s) in revised form: January 8, 2003
Published electronically: April 8, 2004
Additional Notes: Supported by the NSF’s VIGRE Fellowship through the Columbia University Department of Mathematics. The author is greatly indebted to Professor Walter Neumann for his guidance.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society